MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; Temporary Carotid Catheter for Embolic Capture

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; Temporary Carotid Catheter for Embolic Capture
Model Number 22438-19
Medical Device Problem Codes Retraction Problem (1536); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the procedure was to treat a mildly calcified and tortuous lesion in the internal carotid artery.The nav6 embolic protection system (eps) was advanced to the target lesion and the filter deployed.After stent deployment was completed, during retrieval of the embolic protection filter, the tip of the retrieval catheter became entangled with a stent strut, preventing normal retrieval.Repeated advancement attempts resulted in tearing of the retrieval catheter tip.The retrieval catheter was subsequently withdrawn, and the delivery catheter was used to successfully retrieve the filter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported retraction problem and damage (tear) to the retrieval catheter was unable to be confirmed as the retrieval catheter was not returned.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulty retrieving the filter and damage to the retrieval catheter appears to be related to circumstances of the procedure.In this case, it is likely that the tip of the retrieval catheter interacted with the newly placed stent resulting in the inability to retrieve the filter and damage to the retrieval catheter tip.As a result, unexpected medical intervention was required to retrieve the filter using the delivery catheter.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
EMBOSHIELD NAV6
Common Device Name
Temporary Carotid Catheter for Embolic Capture
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 -280
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 2024168
26531 ynez road
temecula CA 92591 -462
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key50127585
Report Number2024168-2026-03055
Device Sequence Number16071861
Product Code NTE
UDI-Device Identifier08717648137754
UDI-Public(01)08717648137754(17)280630(10)5072161
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22438-19
Device Catalogue Number22438-19
Device Lot Number5072161
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2026
Supplement Date Received by Manufacturer08/24/2026
Initial Report FDA Received Date08/04/2026
Supplement Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown